Posted by Lou Pilder on April 17, 2012, at 21:08:42
In reply to off ADs after 12 years, What now?, posted by Rob Smith on April 17, 2012, at 11:08:49
> So in 2000 I was put on Paxil 20mg daily and xanax .25mg as needed for panic attacks and SAD. By 2002 Paxil was increased to 60mg, then Seroquel 25mg was added in 2003 because panic attacks came back. Developed diabetes in 2007 and was switched to Cymbalta 60mg with 50mg of Seroquel. I was told to get off of seroquel also for blood sugar issues but never could and still work. Cymbalta/seroquel combo worked well for almost 4 years, didnt need any xanax for the last two years I was on that combo.I was even able to drive myself from the east coast to the west coast without a worry. December of 2010 Cymbalta pooped out and the panic attacks were back. I was switched to Effexor XR in 2011. Had to increase seroquel to 25mg 3x daily just to be able to eat and make it though work. Dr tried switching me to prozac from Effexor but I couldn't do it. Put me in such a chronic state of panic I couldn't work so went back to Effexor. Switch Psychiatrist and 900mg of Gabapentin was added (300mg x3). I was doing okay and was able to drop seroquel back down to 25mg just before bed. I was able to go out and do things like make it to my Dr appointments myself and grocery shopping etc. I still would get panic attacks if I ever got anxious about anything-(this was with Effexor XR @ 75mg, Seroquel @50mg and 900mg Gabapentin). My panic attacks were never this bad before I got on medications so I decided to get off them. I did not have the stresses in my life anymore that made me decide to get on meds in the first place. I got off of Effexor (took 5 months) and seroquel in Nov of 2011 but still took gabapentin. I did okay through all of December for some reason unknown to me or any of my other doctors.
> Jan 4 2012 woke up with horrible nausea and anxiety. Wretched for 4 hours straight but nothing ever came up. After having a ultrasound of my gallbladder, a upper endoscopy, a food emptying study and a HIDA scan they found out I was getting bile reflux which was causing the nausea due to a spastic gallbladder. I could not eat any solid food for the whole month of January and February. Got off of Gabapentin in the beginning of March 2012 because without the other two medications and not eating anything all it did was give horrible acid reflux, massive mental confusion, dizzyness, rage and didn't seem to help the anxiety. By the middle of March I was doing better. No anxiety at home and was eating again. Had a follow up with the GI doc at the end of March. He put me on amitryptiline to get rid of the bile reflux due to a spastic gallbladder. After the first night of taking it I woke up throwing up, the runs and severe anxiety (chronic state of mental panic). I only took it for three days because each day the severity of the symptoms got worse. Since then its been a nightmare even with taking .5mg of klonopin 4 times a day. Can't eat, severe chronic nausea, barley sleep, body temp, pulse, blood pressure, blood sugar are all over the place, cold chills/ hot flashes, body tremors, blurred or double vision, ringing in my ears, mental confusion at times, walking around in circles or curled up in a ball on the floor crying. I've lost 60 lbs and cant work or even leave my house despite taking klonopin. I have read up on CCK (due to the spastic gallbladder) and anxiety and since my dad who also suffers from bile reflux and got panic attacks although not until he was 62 was put on ativan and that worked for him. So I got my doc to switch me from klonopin to ativan but that does not seem to be making much of a difference. I am still nauseated and have problems sleeping and have bad anxiety . What I do not understand is why did it take over a month after I got off of Effexor and seroquel for these symptoms to surface. The other thing I do not understand is did taking the amitryptiline for 3 days give me these severe withdrawals (What seemed like withdrawal)?
> PD checked thyroid, liver, adrenals, pancreas, heart, etc. On paper I am perfectly healthy. Ive kept my A1C at 5.8 for the past 6 years without insulin. It pretty much got back to normal once I stopped taking paxil. I do not drink and am even off of caffeine.
> Just don't know if I should try to tough it out longer or has all of the years being on all of these different psych meds (enzyme toxins as I like to refer to them) caused irreversible brain damage/change how my brain metabolizes things. Honestly I do not know if I can tolerate anymore withdrawal symptoms again. But if there is something that will make life somewhat normal again I will gladly give that a try because mentally I feel worse than I anything I could have ever thought possible. I did have a neurotransmitter test done back just before I got off of cymbalta. Pretty much everything was normal except for GABA which was low and explains why I was getting panic attacks again. I am going to be getting another one done here shortly either way. I would like to see whatif anything is off the chart low because it sure feels like it is.
> Sorry to ramble on but unfortunately there are not any doctors around here that are going to really know and if they did be truthful about the long term effects of medications I have been. Any suggestions would be greatly appreciated or if you have had similar experiences I would like to hear about them. Thanks.
You wrote,[...Any suggestions would be greatly appreciated...].
What I could tell you could have the potential to save your life or prevent you from getting a life-ruining condition or addiction.
Here is a video that I think could help in any discussion we may have.
To see this video:
A. Pull up Google
B. Type in:
[youtube, Psychotropic Drugs: The Hidden Dangers]
This features Dr Gary Kohls... posted on Feb 1, 2009 ...the time is 6 min